MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown/not provided, but best estimate is between (b)(6) 2019 and (b)(6) 2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that patient is post radial keratotomy (rk) and has a panoptix toric in the other eye.The patient is very unhappy with the symfony intraocular lens (iol) in the right eye.Through follow-up, it was learned that the patient had blurred vision at distance uncorrected.There was no loss of 2 or more lines best spectacle corrected visual acuity(bscva).Pre op va: 20/70 sc 20/40 cc post rk (remote) and post operative visual acuity (va): 20/60 sc 20/25-1 cc near j5 sc.Additional information provided that the lens was explanted.No additional information was provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes.Returned to manufacturer on: 10/21/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received in a specimen cup.Visual inspection under magnification revealed lens damage and viscoelastic residue on the optic body and haptic, which is consistent with a lens that was handled during explant.The lens was cleaned, and lens damage was still observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10498030
Report Number9614546-2020-00376
Device Sequence Number2476370
Product Code POE
UDI-Device Identifier05050474579132
UDI-Public(01)05050474579132(17)231010
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/25/2020
11/02/2020
Initial Report FDA Received Date09/05/2020
Supplement Report FDA Received Date10/29/2020
11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005